Doctor has me on
200mg Lamictal [100mg bid]
750 mg Depakote [250mg tid]
When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!! I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
10am - up, had breakfast
11am – slight Brain “swishes” started (was out the entire day)
12pm – Stronger Brain zaps start
1:30pm – Lunch (meat, salad/veg)
2:30pm – Sudden extreme exhaustion
4pm - more brain zaps => ZAP ZAP ZAP! 🤯
7pm - Irritability starts
11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
...Night sweats…Restless legs.....
12am – Ruminations, feel weepy
..Insomnia ensues…(Toss & turn, sweaty/achey all night)
It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price. Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
So I’m stable, existing.....but still lacking will or any interest in living....
I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess.
Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
I made the prolonged mistake of not refilling my meds for about 3 weeks. Whoops! I'm on 20 mg of aripiprazole (Abilify) and 200 mg of lamotrigine (Lamictal), which I've been on for about 2 years in varying doses. So my friends finally took me to the pharmacist today to pick them up, but I want to make sure I'm safe about going back on. Should I slowly increase dosages? Or can I just start back on my normal amount ASAP? I would go to a psychiatrist to figure this out, but I there aren't any appointments for another 2 weeks.